Alert archive / Oklahoma / Frost Advisories in 2020

Frost Advisory 3, NWS Tulsa, OK

October 15, 202010 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this frost advisory at Oct 15, 2020, 2:49 AM CDT for 10 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 16, 2020, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2020, 2:49 AM CDT (07:49 UTC)
In effect from
Oct 16, 2020, 3:00 AM CDT
Expired
Oct 16, 2020, 9:00 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2020-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2020-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2147 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

310 
WWUS74 KTSA 150749
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
249 AM CDT Thu Oct 15 2020

ARZ001-002-010-011-OKZ054>058-061>063-068-069-152000-
/O.NEW.KTSA.FR.Y.0003.201016T0800Z-201016T1400Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Rogers-Mayes-Delaware-Cherokee-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, 
Jay, Tahlequah, and Stilwell
249 AM CDT Thu Oct 15 2020

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of east central and northeast Oklahoma and 
  northwest Arkansas.

* WHEN...From 3 AM to 9 AM CDT Friday.

* IMPACTS...Sensitive outdoor plants may be damaged if left 
  unprotected from the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cover outdoor plants or bring them indoors.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
596 
WWUS74 KTSA 151846
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
146 PM CDT Thu Oct 15 2020

OKZ059-160300-
/O.EXA.KTSA.FR.Y.0003.201016T0800Z-201016T1400Z/
Pawnee-
Including the city of Pawnee
146 PM CDT Thu Oct 15 2020

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Pawnee County.

* WHEN...From 3 AM to 9 AM CDT Friday.

* IMPACTS...Sensitive outdoor plants may be damaged if left 
  unprotected from the cold.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cover outdoor plants or bring them indoors.

&&

$$

ARZ001-002-010-011-OKZ054>058-061>063-068-069-160300-
/O.CON.KTSA.FR.Y.0003.201016T0800Z-201016T1400Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Rogers-Mayes-Delaware-Cherokee-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, 
Jay, Tahlequah, and Stilwell
146 PM CDT Thu Oct 15 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of east central and northeast Oklahoma and 
  northwest Arkansas.

* WHEN...From 3 AM to 9 AM CDT Friday.

* IMPACTS...Sensitive outdoor plants may be damaged if left 
  unprotected from the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cover outdoor plants or bring them indoors.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
202 
WWUS74 KTSA 160302
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1002 PM CDT Thu Oct 15 2020

ARZ001-002-010-011-OKZ054>059-061>063-068-069-161400-
/O.CON.KTSA.FR.Y.0003.201016T0800Z-201016T1400Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Rogers-Mayes-Delaware-Cherokee-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Claremore, Pryor, 
Grove, Jay, Tahlequah, and Stilwell
1002 PM CDT Thu Oct 15 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Portions of east central and northeast Oklahoma and 
  northwest Arkansas.

* WHEN...From 3 AM to 9 AM CDT Friday.

* IMPACTS...Sensitive outdoor plants may be damaged if left 
  unprotected from the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cover outdoor plants or bring them indoors.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Oct 15, 2:46 AM CDT, 3 minutes earlier.

Area forecast discussion, Oct 15, 2:46 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
246 AM CDT Thu Oct 15 2020

.DISCUSSION...

A cold front is currently making its way south across the region.
Wind gusts to around 35 mph have been observed across NE OK. Some
showers are developing behind the front across far NE OK and NW
AR. By daybreak the front will be over west central AR and
southeast OK and will exit the region by mid morning. There will
be a chance of showers behind the front down in this region aft
12Z, but rain chances should be done by 18Z. Wind gusts should
continue to be in the 20 to 25 mph range thru the day across E OK,
and more like 15 to 20 mph over W AR. Stuck with the model
consensus forecast for highs today with more cloud expected, which
will be 15 to 20 degrees cooler than yesterday in some spots.

Clearing skies, low dewpoints and light winds toward daybreak
Friday will lead to some chilly overnight lows. Much of far NE OK
into NW AR will likely see some frost by morning and will thus
issue a frost advisory. The typically cool valley sites, such as
KFYV, may drop to freezing.

Temps moderate by Saturday and south winds really get cranking as
well. A tight pressure gradient is forecast between strengthening
lee side troughing to our west and high pressure over the
Southeast. Wind gusts across NE OK may approach advisory levels.

A shallow front is expected to push into the region on Sunday. As
mentioned last night, there continues to be uncertainty as to
where this boundary stalls and then eventually retreats back
north. The tail end of the NAM shows this front about to impinge
on our area by 12Z Sunday, and the GFS is even faster and more
aggressive with its southward push, bringing it pretty much thru
the forecast area. The 00Z ECMWF stalls the boundary over our area
and the UKMET stalls the boundary to our north. Elected to stay
with model consensus forecast for temps and PoPs Sunday and
Monday. This boundary should retreat north by Tuesday and
Wednesday, with our area in the warm sector. The model consensus
forecast was on the cold end of the guidance and have elected to
go with a warmer blend. Stayed with the model consensus slight
chance to chance PoPs for much of next week. It is worth noting
that the uncertainty in how the weather pattern will evolve next
week is still fairly high, as it usually is with these shallow
fronts.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  37  67  49 /   0   0   0   0
FSM   71  43  69  45 /  20   0   0   0
MLC   69  42  68  47 /  20   0   0   0
BVO   67  35  67  45 /   0   0   0   0
FYV   68  32  66  39 /  10   0   0   0
BYV   68  35  68  44 /  10   0   0   0
MKO   68  39  67  47 /   0   0   0   0
MIO   67  34  66  46 /   0   0   0   0
F10   69  41  67  47 /   0   0   0   0
HHW   68  46  68  45 /  30   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Frost Advisory from 3 AM to 9 AM CDT Friday for OKZ054>058-
     061>063-068-069.

AR...Frost Advisory from 3 AM to 9 AM CDT Friday for ARZ001-002-010-
     011.

&&

LONG TERM....30
Hazardous weather outlook, Oct 14, 4:55 PM CDT, 9 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CDT Wed Oct 14 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CDT Wed Oct 14 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma and far Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...

A cold front will move into northeast Oklahoma by mid evening. Gusty
north winds at 30 to 35 mph will be likely behind the front through
the overnight hours across northeast Oklahoma and northwest
Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY...Very High Fire Weather Potential...High Wind Potential.
SUNDAY THROUGH TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Gusty northerly winds will be ongoing Thursday morning in the wake
of the cold front. Strong and gusty south winds will return on
Saturday, again raising fire weather concerns. Another front is
expected to drop into the region by Sunday. Chances for at least
isolated thunderstorms will exist as moisture returns to the
region and interacts with the front.

weather.gov/tulsa contains additional information.

Nearby

Frost Advisories in Oklahoma, 2020Frost Advisories in Arkansas, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.